Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS Cleveland, OH

June 2, 2001Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2001, 7:41 PM EDT for Cuyahoga County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2001, 7:41 PM EDT (23:41 UTC)
Expired
Jun 2, 2001, 8:45 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:42 PM EDTHail 0.75Strongsville, OHDime size hail was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 022342
SVRCLE
OHC035-030045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
741 PM EDT SAT JUN 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN OHIO...

* UNTIL 845 PM EDT

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A  SEVERE THUNDERSTORM OVER STRONGSVILLE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STRONGSVILLE
  SOLON
  PARMA
  NORTH ROYALTON

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
FK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:16 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 2, 2:16 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
216 PM EDT SAT JUN 2 2001

LASTEST RADAR LOOP SHOWG SCT SHRA/TSRA OVR EXTREM NW OH.  THIS
PRECIP DVLPG UNDER AREA OF VERY COLD MID LVL TEMPS AS VORT ALREADY
EXITING AREA AND BEST JET DYNAMICS WELL TO THE S.  UPPER LO APPRS TO
BE JUST N OF KMKG AND IS DRFTG SLOWLY SE WHICH LEADS CREDIBILITY TO
ETA/AVN HANDLING OF THIS LOW OVRNGT.  NGM ON THE OTHR HAND TAKES A
MORE EWD TRACK.  JET WL EVENTUALLY TURN LOW BACK TO THE NE ON
SUN...BUT NOT BEFORE IT REACHES THE E END OF LERI.  BUFKIT SOUNDGS
SHOWG ARND 1000 J/KG CAPES AND LI/S BLO ZERO THRU EARLY EVE HRS SO
WL WORD FOR TSRA EARLY ALL ZNS.  HIGHEST POPS WL CONT TO BE IN THE
E.  DRIER AIR WORKG E ACRS IN AND SHOULD HOLD COVERAGE DOWN IN W...
THUS SCT POPS.

LOOK UPSTREAM SHOWG LOT/S OF CLOUDS ON BACK SIDE OF UPPER LO AND
SHOULD BE PLENTY OF CLDS ON SUN.  EXCEPTION TO THIS IS THE FAR W AND
S WHERE DRYING MAY ALLOW FOR SUM AFT SUN.  WL HOLD TO POPS ALL DAY
IN THE E AND MENTION ERLY IN THE W.

PARTIAL CLEARING PSBL SUN NGT INTO MON BUT WRMFNT WL BE COMING FAST
ON MON.  WL INTRO POPS WRN AND SRN AREAS ON MON BUT WL KEEP NERN OH
AND NW PA DRY.  FOR MOST PART GUID TEMPS SEEM REASONABLE...EXCEPTION
TO THIS IS ON MON WHERE TEMPS IN THE LOWER 70S SEEM A BIT WARM.

.CLE...
OH...NONE.
PA...NONE.

KUBINA

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.